Hi all. Well I've been having anxiety attacks and just read that it sometimes due to lupus. I've had them since I was 30, now am 58, and I know what they feel like. They have been under control since then and I lived with them since I was 30 without anything severe. Just this weekend I started with heart palipatations, shortness of breath, irritated stomach, dizziness and major fog.
I am waiting for my thyroid tests to come back any day now but in the mean time does anyone else have this? It makes you feel so unwell and I was feeling really good after this past year of diagonise. Did speak to my doctor and he is aware of what is happening. I am already on prozak and zanax.
Maybe a stronger dosage?
I tend to get palpitations, short of breath with flares of lupus that aren't caused by anxiety. You might want to try to sort out if this feels like anxiety related symptoms or not. The "fog" and GI trouble makes me wonder if you are in a flare. Hyperthyroidism can cause these symptoms too and you mentioned you were waiting on thyroid results. That may give you more info and perhaps you can call Dr for those results.
Ladybug...I am feeling better than yesterday..that's for sure. Still waiting for results for thyroid. Anxiety is still hanging around but I can tolerate it. Is it possible to have only 2 or 3 days of a flare? I've heard flares last a long time, several weeks, but I' guessing everyone is different. Thanks for all your knowledge. Linda
Yes, you can have 2-3 day flares. I often do. Many of mine seem related to weather changes, like storms with barometric pressure drops or doing too much and getting exhausted. Then I pay for not pacing myself for a few days. So pacing oneself is super important. On good days, we tend to make up for lost time and try to catch up, and it invariably backfires.
How long have you taken Prozac and Xanax? Some people I know have had to make changes after awhile. I think there may be newer meds (Prozac is fairly old) that are a combo of anti-depressant & anti-anxiety? I'd probably ask about newer options, with the hope of not increasing dosage if possible... but depending on what your thyroid tests reveal, too. (Can't hurt to ask!) Wishing you good luck on all fronts, bye, Vee
My doctor and I just had this conversation on Friday for my blood work. I have been on prozak and tranxene for over 30 years. Yes I know that is a very long time but I never had any problem until now with lupus. I am hesitate to try new medications since I am so sensitive to many meds. I've decided today I am getting off prednisone. I will still take cymbalta, planquneil and imuran. I think doctors have a tendency to over medicate. I take over 14 pills a day! That is crazy. But I also have many problems. The newest one is diabetitis. Thank you for thinking about my problems and giving me suggestions. I'm still waiting for thyroid and if that is ok, I might think about changing medications. I will keep you updated. Many thanks again. It means a lot to me.
Hi. I don't know your Prednisone dose or how long you've taken it, but you may need to taper gradually, per a timetable your doctor deines, to allow adrenal function time to adjust. Did he say how you're to go about quitting?
Gee, I'm sorry about the diabetes. Rapid changes in blood sugar levels can certainly affect mood... I hope you can bring it under control quickly. My husband is one of several people I know who were able to make diet & exercise changes and discontinue their meds quickly. Their success was achieved by getting nutritutional counseling, upping exercise (but not to anything wild & crazy), and testing regularly to stay on track. But if you have to stay on meds, that can work out well, too---the main thing being to find a steadier groove. Let us know what happens. Sending my best, hugs, Vee
Just wanted to mention that I have had anxiety for about 10 years off & on....it seems like when I have a flare of Lupus or Systemic Mastocytosis the anxiety starts to increase. I take Ativan 1mg. 3 time daily, and it seems to help, but My anxiety I know is worse since being dx with Lupus....well 70 % dx. My Dr. still has to get the resluts of biopsy back. The not being 100 % sure makes me not want to start a serious treatment plan, unless The DR. says I have it for sure. I will know in about 2 weeks. I was told that neurological problems can arise with Lupus, and possible seizures???? I hope you feel better, and I am glad I found this health boards to come to...
Hi all and thank you for the posts. My anxiety is much better then last week. I switched one anxiety pill fro night and now take it in the morning. I also made an appointment with an endocrinologist because I am on so much medication, it is mind boggling. Now my regular GP has given e a prescription for metaforin for type 1 diabetes. I refuse to take it until I see the new doctor. I hope see can get me on a regular routine with all these meds. I also need her for the diabetes. I will keep you all updated. I hope you are all doing well and feeling good. Many thanks, Linda